MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420645
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that, there was stain on the dressing (not on package).The product was not used by the patient.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes & date returned to mfg was added as well.H3: device evaluated by mfg h6: investigation results under type of investigation, investigation findings, investigation conclusions h11: investigation summary a batch record review was completed and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Aquacel foam ag n/adh 15x15(1x5) nai was manufactured under system application product (sap) code 1704021 and manufacturing lot number 4b01857 on 14 feb 2024.Lot # 4b01857 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 4b01857.This is the second of 3 complaints for this lot registered within database.The first complaint is for staining on dressing, and the other is questioning the batch artwork.However, neither are expected to be related to this, as although the first complaint is identifying a stain on the dressing (foreign matter), it is different from the staining identified in this complaint.2 photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot, product and the complaint issue where a stain or foreign matter can be seen, either on or beneath the pink pu of the dressing.The complaint sample was requested on 28 may 2024 and received on 20 june 2024.The complaint sample was received and sent to the lab for analysis to identify the foreign matter.The foreign matter was confirmed to be a mass of fibrous material found beneath the pink polyurethane film (pu) layer of the dressing.The fibrous material was confirmed as synthetic, observed to have a silver/grey, white and purple coloring.Further analysis of the matter confirmed it to be un-needled ag hydrofibre tow found between the pink polyurethane film (pu) and the foam layer of the dressing.At the time of the dressing production, it is possible that this tow was a white color, and not immediately observable.The grey coloring of the mass may have occurred over time and exposure to uv light.If the tow was visibly grey, it may not have been observed during inspection, or may have been mistaken for a part of the artwork symbiology on the external surface of the polyurethane film (pu) layer.It is not certain how un-needled ag tow may have entered this part of the process as the tow is processed on textile lines to produce the intermediate hydrofibre fabric used in the foam dressing.It is most likely this tow has adhered to the unwinding pink polyurethane film (pu) during the manufacture of the cut dressings and missed during later inspection.2 complaints for foreign matter have been received for this batch, totaling 2 affected dressings.With the batch size of 9600 dressings, this would be an acceptable failure rate based on the acceptable quality level (aql) from process instruction (pi), with an accept 2 and reject 3 based upon a sample of 200 dressings.As only 894 packs remain in dcs, it is likely over 200 dressings have been exhausted, and as 2 dressings have confirmed foreign matter, it remains below acceptable quality level (aql), so no corrective and preventive actions (capa) is necessary.As this matter is confirmed as ag hydrofibre tow, it has originated from an intermediate manufacturing process and is therefore not of risk to the patient.A recent increase in foreign matter complaints resulted in corrective and preventive actions (capa)1888590 being opened to investigate 7 other complaints for foreign matter and are confirmed as unrelated to this complaint.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19544664
Report Number1000317571-2024-00045
Device Sequence Number7606432
Product Code FRO
UDI-Device Identifier00768455123896
UDI-Public00768455123896
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420645
Device Lot Number4B01857
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date06/16/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown